Cerebral sinus thrombosis as a potential hazard of antifibrinolytic treatment in menorrhagia

Anat Achiron, Michael Gornish, Eldad Melamed

Research output: Contribution to journalArticlepeer-review

Abstract

We describe a 42-year-old woman who developed superior sagittal and left transverse sinus thrombosis associated with prolonged ϵ-aminocaproic acid therapy for menorrhagia. This antifi-brinolytic agent has been used in women with menorrhagia to promote clotting and reduce blood loss. Although increased risk of thromboembolic disease has been reported during treatment with c-aminocaproic acid, cerebral sinus thrombosis has not been previously described. Careful use of c-aminocaproic acid therapy is recommended.

Original languageEnglish
Pages (from-to)817-819
Number of pages3
JournalStroke
Volume21
Issue number5
DOIs
StatePublished - May 1990
Externally publishedYes

Keywords

  • Cerebral infarction
  • Cerebrovascular disorders
  • Thalassemia

Fingerprint

Dive into the research topics of 'Cerebral sinus thrombosis as a potential hazard of antifibrinolytic treatment in menorrhagia'. Together they form a unique fingerprint.

Cite this